Musashi Mix Inq

Palliativity 188: withdrawal

Posted on March 21, 2013

9 years of pills. 5 days of torment. Withdrawl is a bitch.

 300mg Lyrica- twice daily. 6570 pills later, here I am.

In all that time not a single dose missed or else “death by seizures”, or so I thought.

Part of the reason that my chronic pain treatment took so long to make progress is that every doctor and specialist over my 15 years in treatment wanted to be the hero. I didn’t even have a diagnosis until 5 months ago. Back in 2004, my former general physician saw that a shiny new anti-epileptic/ fibromyalgia med was on it’s way over from the EU. He thought that it might cure my condition despite the fact that I had neither of those problems. It did significantly cut down the number of constant stabbing muscle spasms to only a handful, but it was just another palliative thrown on the pile with the others.

The ensuing years have been good times for my liver and my insurance premiums.

As of today, it’s been 5 weeks since my RFA procedure for Cervical Facet Syndrome. Last week’s follow-up with my doc was amazing. He thought I’d only get a 50-60% positive effect from the procedure. When I told him that it’s more like 95%, he geeked-out. He then told me to stop taking Lyrica, cold-turkey—

But, what about the aforementioned “death by seizures”?

“Did you have a seizure disorder before?”

No.

“Then you won’t have any. Just stop taking it. I’m gonna go call your general doc to tell him the good news!”

[ Doctor Exits office, stage-left ]

Goddamnit, medicine…

• • •

Withdrawal is a bitch. Imagine 5 days of nausea, jitters, headaches, insomnia and random muscle spasms. My condition went bad for the first time since the procedure. Cold fear gripped my heart once again, but then I remembered. I’m still getting used to this newfound optimism that I would get better, and that I did. Here I am. Better. Stronger. Healthier. Me.

0+>